MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX60B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 1/19/2024.D4 batch # unk.H6: health effect ¿ clinical code gastrointestinal system (e10).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the customer use inspect the staple line prior to transecting tissue as instructed in ifu.Why was the decision made to convert to colostomy instead of immediately trying new transection/anastomosis? were any staples present in the surgical field? were the staples deployed pre-maturely? was the device difficult to fire? what number firing was this (1st, 2nd, 3rd etc.) could the device be returned for analysis? what was the surgical procedure? what is the status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a colectomy the tx 60b did not fire out staples.Patient required a colostomy bag.There was a 20 minute delay from the result.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/15/2024.Additional information received: did the customer use inspect the staple line prior to transecting tissue as instructed in ifu.Yes.What number firing was this (1st, 2nd, 3rd etc.) 1st.Could the device be returned for analysis? no.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18546166
Report Number3005075853-2024-00576
Device Sequence Number9081079
Product Code GDW
UDI-Device Identifier10705036003342
UDI-Public10705036003342
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTX60B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown